Alert archive / Georgia / Heat Advisories in 2018
Heat Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jun 25, 2018, 4:26 AM EDT for 34 counties in Georgia. It took effect at Jun 25, 2018, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2018, 4:26 AM EDT (08:26 UTC)
- In effect from
- Jun 25, 2018, 12:00 PM EDT
- Expired
- Jun 25, 2018, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 34 counties
Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS72 KFFC 250826 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 426 AM EDT Mon Jun 25 2018 GAZ074>076-084>086-097-098-109>113-251630- /O.NEW.KFFC.HT.Y.0002.180625T1600Z-180626T0000Z/ Washington-Glascock-Jefferson-Wilkinson-Johnson-Emanuel-Laurens- Treutlen-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Dublin, and Vidalia 426 AM EDT Mon Jun 25 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Peachtree City has issued a Heat Advisory, which is in effect from noon today to 8 PM EDT this evening. * Locations...Portions of Central Georgia. * Heat Index Values...Around 105 degrees. * Impacts...The heat and humidity may cause heat stress during outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids...stay in an air-conditioned room and stay out of direct sunshine. Remember...the elderly...very young...and people with heart conditions are most at risk in extreme heat. friends...relatives... and neighbors should check on people who may be at risk. && $$
2 follow-up statements
532 WWUS72 KFFC 251040 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 640 AM EDT Mon Jun 25 2018 GAZ078>083-089>096-102>108-260000- /O.EXA.KFFC.HT.Y.0002.180625T1600Z-180626T0000Z/ Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Muscogee-Chattahoochee- Marion-Schley-Macon-Peach-Houston-Bleckley-Stewart-Webster-Sumter- Dooly-Crisp-Pulaski-Wilcox- Including the cities of Macon, Columbus, Warner Robins, Lumpkin, Americus, and Cordele 640 AM EDT Mon Jun 25 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Peachtree City has issued a Heat Advisory, which is in effect from noon today to 8 PM EDT this evening. * Locations...Portions of Central Georgia. * Heat Index Values...Around 105 degrees. * Impacts...The heat and humidity may cause heat stress during outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids...stay in an air-conditioned room and stay out of direct sunshine. Remember... the elderly...very young...and people with heart conditions are most at risk in extreme heat. friends...relatives... and neighbors should check on people who may be at risk. && $$ GAZ074>076-084>086-097-098-109>113-260000- /O.CON.KFFC.HT.Y.0002.180625T1600Z-180626T0000Z/ Washington-Glascock-Jefferson-Wilkinson-Johnson-Emanuel-Laurens- Treutlen-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Dublin, and Vidalia 640 AM EDT Mon Jun 25 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * Locations...Portions of Central Georgia. * Heat Index Values...Around 105 degrees. * Impacts...The heat and humidity may cause heat stress during outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. drink plenty of fluids...stay in an air-conditioned room and stay out of direct sunshine. Remember... the elderly...very young...and people with heart conditions are most at risk in extreme heat. friends...relatives... and neighbors should check on people who may be at risk. && $$
108 WWUS72 KFFC 260003 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 803 PM EDT Mon Jun 25 2018 GAZ074>076-078>086-089>098-102>113-260115- /O.EXP.KFFC.HT.Y.0002.000000T0000Z-180626T0000Z/ Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 803 PM EDT Mon Jun 25 2018 ...HEAT ADVISORY HAS EXPIRED... The Heat Advisory has been allowed to expire this evening. Temperatures will rise back into the 90s on Tuesday, and another Heat Advisory may be necessary. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jun 25, 3:24 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 3:24 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 324 AM EDT Mon Jun 25 2018 .PREV DISCUSSION... /Issued 734 PM EDT Sun Jun 24 2018/ UPDATE... Evening showers and thunderstorms continue mainly across the northern 1/4 of the CWFA. Lots of energy to work on and lapse rates are marginally steep. Do think storms should diminish in coverage and intensity once the sun sets. However, isolated activity may linger through midnight. Have updated the pops a couple of times already this afternoon, and upped the pops in the far NE corner to likely for a short while. Temps/sky look good for now. PREV DISCUSSION... /Issued 346 PM EDT Sun Jun 24 2018/ SHORT TERM /Tonight through Monday Night/... A very unstable air mass dominates the forecast area this afternoon...however a weak inversion seems to be hindering thunderstorm development except across the far north. Think slight chance pops should be okay for this evening except chance pops for the northern third. Most of the dynamics remain over far north GA as a weak impulse travels through middle TN. Thunderstorms should diminish overnight but have kept some low pops for the far north all night. The ridge builds in a bit more on Monday but it looks like another short wave may cross the TN and OH Valley tomorrow. With any left over boundaries and an unstable air mass during the afternoon...think low chance pops area wide will work for Monday . afternoon and evening. The current Heat Advisory will be left as is. Monday looks borderline with heat index values ranging from 100 to 104 over the central zones...with only isolated values of 105. So for now...no advisory for Monday but the next shifts will need to take another look. 41 LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Long term portion begins with continued subdued pops across the area as mid level 590 DM high across the area remains the main feature keeping pops at a minimum. Looking at low end chance pops for Tue afternoon but things will begin to change into Wed. A shortwave trough moving through the Ohio Valley will suppress high to the southwest and allow for some energy to move across northern sections of the forecast area at time of peak heating Wed afternoon. Plenty of moisture to work with as we see precipitable water at an inch and a half to an inch and three quarters. Throw in a cold pool aloft associated with aforementioned shortwave and we should have no problem seeing likely pops across the northern tier. For the remainder of the long term period, mid level high will try to work its way back into the area but will not be nearly as firmly entrenched. On the southern periphery of this feature, moisture from the tropics will advect in and despite a lack of any large scale forcing, should see increased pops through the end of the week, especially for the southern tier. Could certainly make a case for likely pops for a few of the days toward the end of the period but for now have capped at 50 percent. Seasonal to slightly warmer than normal temps will be replaced by below normal values by Sun with increased clouds and rain chances. Deese && .AVIATION... 06Z Update... VFR ceilings and no restrictions to VSBYs expected to continue through this TAF period. Will see some afternoon convection but thinking it will be again to isolated to include in the TAF at this time. Will need to monitor closely this afternoon as SHRA/TSRA begins to pop across the area. Winds will stay mainly out of the W turning slowly to the NW with speeds 10kt or less. May see a few gust to 15-20kt in and around any stronger storms. //ATL Confidence...06Z Update... Medium to High confidence for all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 94 72 91 71 / 40 30 40 30 Atlanta 92 75 91 74 / 40 30 50 20 Blairsville 86 67 85 67 / 50 30 50 20 Cartersville 92 71 92 72 / 40 30 40 20 Columbus 96 75 94 76 / 40 30 40 20 Gainesville 91 72 89 72 / 40 30 40 20 Macon 96 75 93 74 / 40 30 50 30 Rome 92 72 92 72 / 50 20 40 20 Peachtree City 93 73 92 73 / 40 30 40 20 Vidalia 96 76 94 75 / 40 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Jun 24, 8:00 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 800 PM EDT Sun Jun 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 800 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia this evening. Isolated storms will be strong to severe, with the main hazards damaging winds, frequent lightning, and isolated flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... High temperatures combined with high humidities on Monday could result in high heat index values in the afternoon. There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 24, 10:28 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 W WARRENTON 33.41N 82.70W
06/24/2018 WARREN GA 911 CALL CENTER
TREE REPORTED DOWN ON ELAM CHURCH RD WEST OF WARRENTON.
&&
EVENT NUMBER FFC1800426
KINGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 37 min |
| Jun 24, 8:32 PM EDT | Special Weather Statement | FFC | Warren | 43 min |
| Jun 24, 8:42 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jun 24, 8:48 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 42 min |
| Jun 24, 9:10 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 35 min |
| Jun 24, 9:13 PM EDT | Special Weather Statement | FFC | Glascock | 47 min |
| Jun 24, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 37 min |
| Jun 24, 9:46 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 44 min |
| Jun 24, 9:58 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jun 25, 1:10 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Jun 25, 1:41 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Jun 25, 1:44 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jun 25, 2:12 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Jun 25, 2:17 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jun 25, 2:18 PM EDT | Special Weather Statement | FFC | Fayette | 27 min |
| Jun 25, 2:24 PM EDT | Special Weather Statement | FFC | Floyd | 36 min |
| Jun 25, 2:26 PM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jun 25, 2:28 PM EDT | Special Weather Statement | FFC | Spalding | 32 min |
| Jun 25, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 26 min |
| Jun 25, 2:35 PM EDT | Special Weather Statement | FFC | Whitfield | 25 min |
| Jun 25, 2:44 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 25, 2:45 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Jun 25, 2:48 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Jun 25, 2:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Jun 25, 2:58 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Jun 25, 2:59 PM EDT | Special Weather Statement | FFC | Newton | 31 min |
| Jun 25, 3:12 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Jun 25, 3:16 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 29 min |
| Jun 25, 3:20 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| Jun 25, 3:21 PM EDT | Special Weather Statement | FFC | Walker | 24 min |
| Jun 25, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 25 min |
| Jun 25, 3:28 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jun 25, 3:35 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Jun 25, 3:40 PM EDT | Special Weather Statement | FFC | Jasper | 35 min |
| Jun 25, 3:42 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jun 25, 3:44 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Jun 25, 3:52 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jun 25, 3:55 PM EDT | Special Weather Statement | FFC | Whitfield | 35 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Newton | 16 min |
| Jun 25, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 31 min |
| Jun 25, 4:00 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 30 min |
| Jun 25, 4:03 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 42 min |
| Jun 25, 4:07 PM EDT | Special Weather Statement | FFC | Dawson | 23 min |
| Jun 25, 4:18 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
| Jun 25, 4:21 PM EDT | Special Weather Statement | FFC | Stewart | 39 min |
| Jun 25, 4:22 PM EDT | Special Weather Statement | FFC | Murray | 23 min |
| Jun 25, 4:27 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth | 33 min |
| Jun 25, 4:31 PM EDT | Special Weather Statement | FFC | Hall, White | 29 min |
| Jun 25, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 29 min |
| Jun 25, 4:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jun 25, 4:34 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jun 25, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas | 35 min |
| Jun 25, 4:53 PM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton, Gwinnett | 37 min |
| Jun 25, 4:54 PM EDT | Special Weather Statement | FFC | Banks, Hall | 36 min |
| Jun 25, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 30 min |
| Jun 25, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 48 min |
| Jun 25, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 31 min |
| Jun 25, 5:19 PM EDT | Special Weather Statement | FFC | Macon | 41 min |
| Jun 25, 5:23 PM EDT | Special Weather Statement | FFC | Webster | 37 min |
| Jun 25, 5:29 PM EDT | Special Weather Statement | FFC | Jones | 31 min |
| Jun 25, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 31 min |
| Jun 25, 5:34 PM EDT | Special Weather Statement | FFC | Barrow, Clayton, DeKalb, Gwinnett, Henry, Newton and 2 more | 41 min |
| Jun 25, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 50 min |
| Jun 25, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton, Henry | 40 min |
| Jun 25, 5:57 PM EDT | Special Weather Statement | FFC | Macon, Schley | 48 min |
| Jun 25, 6:01 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 29 min |
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 31 min |
| Jun 25, 6:30 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Jun 25, 6:34 PM EDT | Special Weather Statement | FFC | Bleckley | 26 min |
| Jun 25, 6:35 PM EDT | Special Weather Statement | FFC | Harris | 40 min |
| Jun 25, 6:41 PM EDT | Special Weather Statement | FFC | Macon | 49 min |
| Jun 25, 6:45 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 25, 6:47 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Jun 25, 6:48 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Jun 25, 6:54 PM EDT | Special Weather Statement | FFC | Pike, Upson | 51 min |
| Jun 25, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 31 min |
| Jun 25, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 29 min |
| Jun 25, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 36 min |
| Jun 25, 7:15 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jun 25, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.